Alert archive / Kentucky / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Jackson, KY

August 3, 2007Bath County, Menifee County, Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 3, 2007, 5:17 PM EDT for Bath County, Menifee County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 3, 2007, 5:17 PM EDT (21:17 UTC)
Expired
Aug 3, 2007, 8:15 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Whole counties

Counties Bath County, KY, Menifee County, KY

The radar

The Jackson,KY radar (KJKL), 59 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 5:30 PM EDTFLASH FLOOD2 N Sudith, KY6 INCHES OR MORE OF FLOWING WATER ACROSS A GOLF COURSE
Aug 3, 5:30 PM EDTFLASH FLOODMariba, KYONE FOOT OF WATER BRIEFLY FLOWED OVER RT 460

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 032117
FFWJKL
KYC011-165-040015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY
  EXTREME NORTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 815 PM EDT

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  RAINFALL HEAVY ENOUGH TO CAUSE FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF YOUNG SPRINGS AND OLYMPIA SPRINGS.

FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING VERY HEAVY 
RAIN FALLING ACROSS THE AREA. RADAR RAINFALL ESTIMATES INDICATE UP 
TO 3 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR NEAR THE MOUNT 
SPRINGS AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE 
THROUGH 630 PM. BASINS THAT HAVE SEEN THE HEAVIEST RAIN INCLUDE 
CLEAR CREEK AND OLYMPIA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3803 8368 3803 8360 3805 8356 3806 8353
      3812 8354 3812 8368

$$

WJM
1 follow-up statement
000 
WGUS73 KJKL 032350
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
748 PM EDT FRI AUG 3 2007

KYC011-165-032358-
BATH KY-MENIFEE KY-
748 PM EDT FRI AUG 3 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTH
CENTRAL MENIFEE AND SOUTHEASTERN BATH COUNTIES...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND THE THREAT FOR SIGNIFICANT FLASH FLOODING HAS ENDED. 
ALTHOUGH NO REPORTS OF FLOODING HAVE BEEN RECEIVED...LOCALLY HIGH 
WATER MAY STILL BE POSSIBLE ON AREA ROADWAYS AND LOW WATER CROSSINGS 
THIS EVENING. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING THIS 
EVENING.

LAT...LON 3803 8368 3803 8360 3805 8356 3806 8353
      3812 8354 3812 8368

$$

WJM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:30 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 3, 3:30 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT FRI AUG 3 2007

.SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED

WEAK UPPER LEVEL SHORT WAVE MOVING ACROSS THE AREA...COMBINED WITH
AFTERNOON HEATING HAS RESULTED IN ISOLATED TO SCATTERED STORMS ACROSS
THE AREA. VERY WEAK COLD FRONT DROPPING SOUTH ACROSS OHIO AND
INDIANA WILL STALL NEAR THE OHIO RIVER TONIGHT BUT DO NOT EXPECT
THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT PERIOD SINCE FORCING
WILL BE VERY WEAK AND WEAK UPPER LEVEL WAVE WILL HAVE DEPARTED. WILL
LEAVE ISOLATED THUNDERSTORMS IN THE GRIDS INTO EARLY EVENING AND THEN
DROP. EXPECT OVERNIGHT LOWS SIMILAR TO LAST NIGHT ONCE AGAIN WITH NO
CHANGE IN AIR MASS. ALSO EXPECT SOME RIVER VALLEY FOG AGAIN AS HAS
BEEN THE CASE THE PAST SEVERAL NIGHTS. FOR SATURDAY EXPECT ONLY A
SLIGHT CHANCE OF TERRAIN INDUCED THUNDERSTORMS IN THE HIGHER
MOUNTAINS NEAR THE VIRGINIA BORDER WITH THE REST OF THE REGION DRY
BUT HUMID AND HOT. CONVECTION HAS HELD DOWN TEMPERATURES OVER PART OF
THE REGION TODAY BUT WITH LESS CONVECTION ON SATURDAY EXPECT LOWER
90S TO BE MORE WIDESPREAD THAN TODAY. THE FORECAST BECOMES MUCH MORE
CHALLENGING BY SATURDAY NIGHT AND SUNDAY. MODELS INDICATE AN MCS TO
MOVE ACROSS THE GREAT LAKES...OHIO VALLEY...BUT EXACTLY HOW FAR SOUTH
IT WILL TRACK IS THE QUESTION. THIS HAS A HUGE IMPACT ON OUR
TEMPERATURE AND PRECIPITATION FORECAST FOR SUNDAY. WHILE ALL MODELS
KEEP CORE OF HEAVIEST RAIN NORTH OF OUR AREA...THERE STILL IS THE
QUESTION OF CLOUDS AND AFFECT ON TEMPERATURES...AND THE PROBABILITY
OF PRECIPITATION FOR SUNDAY. THE GFS IS MUCH FURTHER SOUTH THAN THE
NAM. THE GFS MOS NUMBERS FOR SUNDAY...BOTH TEMPERATURES AND POPS
REFLECT THIS FURTHER SOUTH TRACK. THE ECMWF AND UKMET LEND SUPPORT TO
THE NAM...AND A FURTHERN NORTH TRACK. MOS OUTPUT FROM THE ETA AND NGM WOULD
FAVOR HIGHER TEMPERATURES AND LOWER POPS THAN THE GFS MOS FOR SUNDAY
AS WELL. WITH ALL THAT IN MIND WILL LEAN TOWARDS HIGHER TEMPERATURES AND
LOWER POPS THAN THE GFS MOS GUIDANCE WOULD INDICATE FOR SUNDAY. THIS
IS CONSISTENT WITH THE PREVIOUS FORECAST AS WELL AS NEIGHBORING
OFFICES CURRENT FORECASTS. HOWEVER WILL INCREASE POPS TO 30 PCT IN THE
NORTHEAST PART OF FORECAST AREA FOR SUNDAY...SINCE I AM A LITTLE
CONCERNED MCS AND SUBSEQUENT OUTFLOW BOUNDARIES COULD RESULT IN
CONVECTION SHIFTING FURTHER SOUTH THAN THE 12Z NAM WOULD INDICATE.

.LONG TERM.../FRIDAY NIGHT THROUGH FRIDAY/...UPDATED

WENT GFS SOLUTION AGAIN TODAY WITH SOME CHANGES OF NOTE. LATEST GFS
HAS FRONTAL BOUNDARY STALLING OUT JUST NORTH OF OHIO RIVER LATE NEXT
WEEK. WITH NEARLY ZONAL FLOW INDICATED IN LATEST MODEL DATA...THIS
SCENARIO FAIRLY REASONABLE. HAVE TAKEN PRECIP CHANCES OUT OF
FORECAST UNTIL THURSDAY AFTERNOON...AT WHICH TIME THE FRONT DRIFTS
FAR ENOUGH SOUTH TO POSSIBLY BRING SOME RAIN TO NORTHERN TIER OF
FORECAST AREA. WITH RIDGING AT BOTH THE SURFACE AND ALOFT MID WEEK
NEXT WEEK...AND LACK OF LIFT AND MOISTURE IN THE MODEL CROSS
SECTIONS...FELT CONFIDENT LEAVING THINGS DRY MONDAY THROUGH THURSDAY
MORNING. WENT COOLER THAN MEXMOS FOR HIGHS AND CLOSE TO MEXMOS FOR
OVERNIGHT LOWS. WITH TYPICAL SUMMERTIME PATTERN IN PLACE...KEPT
PARTLY CLOUDY SKIES IN FORECAST EACH DAY...WITH THE BEST CLOUD COVER
DURING THE AFTERNOON AND EVENING HOURS AS COINCIDING WITH THE HEATING
OF THE DAY. WINDS AND DEWPOINTS WERE ADJUSTED ONLY SLIGHTLY AND WERE
OTHERWISE IN GOOD SHAPE.

&&

.AVIATION.../18Z - 18Z/...UPDATED

SHOWERS AND A FEW STRONG THUNDERSTORMS ONGOING NORTH AND NORTHEAST OF
JKL. THESE STORMS HAVE BEEN PRODUCING SMALL HAIL...TORRENTIAL
RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING WITHIN THE VICINITY OF
JKL SINCE 1730Z. JKL COULD EXPERIENCE A BRIEF PERIOD OF HEAVY RAIN
AND IFR CONDITIONS BETWEEN 18Z AND 1830 AS THE STORMS MOVE PAST. ONCE
THE STORMS ARE GONE VFR CONDITIONS WILL RETURN QUICKLY AT JKL. SEEING
VFR CONDITIONS AT LOZ WITH SCATTERED CUMULUS FLOATING ACROSS THE
SKY. HAVE KEPT MENTION OF THUNDER OUT OF LOZ TAF AT THIS TIME...BUT
WILL MONITOR SITUATION CLOSELY AND WILL UPDATE AS NECESSARY IF NEW
STORMS BEGIN TO FORM NEAR LOZ. SKIES ARE EXPECTED TO CLEAR OUT NICELY
AFTER 3Z AT BOTH JKL AND LOZ. CONDITIONS ARE ONCE AGAIN FAVORABLE FOR
SOME FOG TONIGHT...ESPECIALLY AFTER 9Z. RIVER VALLEY LOCATIONS WILL
BE PARTICULARLY PRONE TO FOG...ESPECIALLY IN AREAS WHERE RAIN FALL
OCCURS THIS AFTERNOON AND EVENING. WENT WITH GENERALLY MVFR
CONDITIONS AT BOTH TAF SITES...WITH EXCEPTION OF A BRIEF PERIOD OF
IFR VSBY AT LOZ BETWEEN 10 AND 12Z. MODEL SOUNDINGS AND CROSS
SECTIONS HAVE A ONLY A WEAK INVERSION FORMING AT THE SURFACE AND A LAYER
OF MOISTURE IN PLACE AROUND 850 HPA...BOTH OF WHICH WILL LIKELY LIMIT
FOG FORMATION SOMEWHAT DUE TO DECREASED RADIATIONAL COOLING AND LACK
OF DOWNWARD MOTION WITHIN THE LOWER LEVELS OF THE ATMOSPHERE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SBH
LONG TERM...AR
AVIATION...AR
Hazardous weather outlook, Aug 3, 4:32 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT FRI AUG 3 2007

KYZ044-050>052-060-104-106-107-109-110-119-120-042345-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN-JOHNSON-
MAGOFFIN-FLOYD-MARTIN-PIKE-
432 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN WILL OCCUR THIS EVENING. SOME PONDING OF WATER IN POOR
DRAINAGE AREAS WILL BE POSSIBLE. THE STRONGEST STORMS WILL ALSO BE
CAPABLE OF PRODUCING PEA SIZE HAIL. LOCALLY DENSE FOG WILL FORM IN
THE RIVER VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT WEATHER WILL CONTINUE...WITH HEAT INDEX VALUES FROM 95 TO 100
EACH DAY. LOCALLY DENSE VALLEY FOG WILL CONTINUE TO AFFECT SOME
LOCATIONS DURING THE LATE NIGHT AND EARLY MORNING HOURS.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY INTO SUNDAY EVENING...AND AGAIN
THURSDAY NIGHT. THE MAIN THREATS FROM THE STORMS WILL BE DANGEROUS
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ058-059-068-069-079-080-083>087-108-111>117-042345-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
432 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN WILL OCCUR THIS EVENING. SOME PONDING OF WATER IN POOR
DRAINAGE AREAS WILL BE POSSIBLE. THE STRONGEST STORMS WILL ALSO BE
CAPABLE OF PRODUCING PEA SIZE HAIL. LOCALLY DENSE FOG WILL FORM IN
THE RIVER VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT WEATHER WILL CONTINUE...WITH HEAT INDEX VALUES FROM 95 TO 100
EACH DAY. LOCALLY DENSE VALLEY FOG WILL CONTINUE TO AFFECT SOME
LOCATIONS DURING THE LATE NIGHT AND EARLY MORNING HOURS.

THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY. THE MAIN THREATS FROM THE
STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ088-118-042345-
HARLAN-LETCHER-
432 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN WILL OCCUR THIS EVENING. SOME PONDING OF WATER IN POOR
DRAINAGE AREAS WILL BE POSSIBLE. THE STRONGEST STORMS WILL ALSO BE
CAPABLE OF PRODUCING PEA SIZE HAIL. LOCALLY DENSE FOG WILL FORM IN
THE RIVER VALLEYS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT WEATHER WILL CONTINUE...WITH HEAT INDEX VALUES IN THE MID 90S EACH
DAY. LOCALLY DENSE VALLEY FOG WILL CONTINUE TO AFFECT SOME LOCATIONS
DURING THE LATE NIGHT AND EARLY MORNING HOURS.

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND AGAIN ON SUNDAY.
THE MAIN THREATS FROM THE STORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SBH

In the hours before

Special weather statement, Aug 3, 3:18 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT FRI AUG 3 2007

KYZ069-032000-
JACKSON-
318 PM EDT FRI AUG 3 2007

...A STRONG THUNDERSTORM TO AFFECT EASTERN JACKSON COUNTY THROUGH
400 PM EDT FRIDAY AFTERNOON...

AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIND
CAVE...MOVING SOUTHWEST AT 5 MPH.

THIS STORM WILL BE NEAR LAKES AROUND 325 PM EDT...TURKEY FOOT AROUND
340 PM EDT...FOXTOWN AROUND 345 PM EDT...ELIAN AROUND 350 PM EDT...
BRAZIL AROUND 355 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Special weather statement, Aug 3, 3:41 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EDT FRI AUG 3 2007

KYZ060-106-032015-
MENIFEE-MORGAN-
341 PM EDT FRI AUG 3 2007

...A STRONG THUNDERSTORM TO AFFECT WEST CENTRAL MORGAN AND EASTERN
MENIFEE COUNTIES THROUGH 415 PM EDT FRIDAY AFTERNOON...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KOREA...MOVING
SOUTH AT 10 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Special weather statement, Aug 3, 3:56 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT FRI AUG 3 2007

KYZ112-032045-
BREATHITT-
356 PM EDT FRI AUG 3 2007

...A STRONG THUNDERSTORM TO AFFECT WESTERN BREATHITT COUNTY THROUGH
445 PM EDT FRIDAY AFTERNOON...

AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIDECREEK...
MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR WIDECREEK AROUND 405 PM EDT...WILHURST AROUND
420 PM EDT...WAR CREEK AROUND 425 PM EDT...LAWSON AROUND 430 PM
EDT...OAKDALE AROUND 435 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Special weather statement, Aug 3, 4:18 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
418 PM EDT FRI AUG 3 2007

KYZ069-114-116-032100-
JACKSON-OWSLEY-CLAY-
418 PM EDT FRI AUG 3 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN JACKSON AND WESTERN
OWSLEY AND NORTHERN CLAY COUNTIES THROUGH 500 PM EDT FRIDAY
AFTERNOON...

AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NATHANTON...
MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR BLAKE AROUND 430 PM EDT...ISLAND CITY AROUND
435 PM EDT...SOURWOOD AROUND 450 PM EDT...SHEPHERDTOWN AROUND 455 PM
EDT...SEXTONS CREEK AROUND 500 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Aug 3, 4:20 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
420 PM EDT FRI AUG 3 2007

KYZ060-106-108-032100-
MENIFEE-MORGAN-WOLFE-
420 PM EDT FRI AUG 3 2007

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN MORGAN
AND MENIFEE AND NORTH CENTRAL WOLFE COUNTIES THROUGH 500 PM EDT
FRIDAY AFTERNOON...

AT 420 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
DENNISTON...MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR KOREA AROUND 425 PM EDT...WELLINGTON AROUND
430 PM EDT...EBON AROUND 435 PM EDT...POMEROYTON AROUND 455 PM
EDT...AND STOLL AROUND 500 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM
Special weather statement, Aug 3, 4:51 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT FRI AUG 3 2007

KYZ088-032130-
HARLAN-
451 PM EDT FRI AUG 3 2007

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT NORTHEASTERN HARLAN
COUNTY THROUGH 530 PM EDT FRIDAY AFTERNOON...

AT 451 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
DIANE...MOVING SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR LEJUNIOR AROUND 500 PM EDT...CLOSPLINT AROUND
505 PM EDT...CLOVER-DARBY AROUND 510 PM EDT...GEORGETOWN AROUND 515
PM EDT...AND RUTHERFORD AROUND 520 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS  UP TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:22 PM EDTSevere Thunderstorm WarningJKLClay38 min
Aug 3, 4:35 PM EDTSevere Thunderstorm WarningJKLBath, Menifee40 min
Aug 3, 5:39 PM EDTSevere Thunderstorm WarningJKLMenifee, Montgomery38 min

Nearby

Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.